How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42781
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I am a 63 year old female with hx of gh cholesterol. I quit

Customer Question

I am a 63 year old female with hx of high cholesterol. I quit taking lipitor meds about 5 months ago. (leg cramps). I have not had lipid panel done for 8 months, but scheduled to do so next week. Last week I saw my new doc (recently moved) and she ordered a potassium check due to my last blood draw showing 3.4; it came back 3.4. She also did liver function test because I had not had it done in a couple of years. It has always been within normal limits. Last week it came back over 100 (140 I believe). Doc has suggested I get a abdominal ultrasound (liver, pancreas, gallbladder). Is this necessary right now? What are we looking for?? THANK YOU!
Submitted: 4 months ago.
Category: Medical
Expert:  Dr. David replied 4 months ago.

This is Dr. David

high liver function levels can be due to hepatitis inflammation of your liver due to too much tylenol use, alcohol use, viral hepatitis infection, a blocked biliary stone in your liver or sometimes autoimmune hepatitis.

yes, it would be a good idea to get a liver ultrasound and gall bladder ultrasound and get more testing on your liver to check for hepatitis inflammation.

you may not be getting enough potassium in your diet if your levels are low. most people don't eat enough fruits and vegetables to get in 4600mg of potassium a day into their diet.

you should avoid alcohol for now and avoid taking tylenol which can inflame your liver at high doses.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Related Medical Questions